Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 404, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2005, 7:26 PM CDT for Woods County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2005, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 16, 2005, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 170027 SVROUN OKC151-170115- /O.NEW.KOUN.SV.W.0404.050617T0026Z-050617T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 726 PM CDT THU JUN 16 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 815 PM CDT * AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF PLAINVIEW...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE FREEDOM AND PLAINVIEW HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 65 MPH ARE LIKELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE TO PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS. LAT...LON 3700 9918 3687 9935 3667 9901 3686 9878 $$ 30
1 follow-up statement
000 WWUS54 KOUN 170101 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 801 PM CDT THU JUN 16 2005 OKC151-170115- /O.CON.KOUN.SV.W.0404.000000T0000Z-050617T0115Z/ WOODS OK- 801 PM CDT THU JUN 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR WOODS COUNTY... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES NORTH OF CORA...MOVING EAST SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE FREEDOM AND PLAINVIEW HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH ARE LIKELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3700 9918 3687 9935 3664 9889 3699 9861 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:35 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 16, 1:35 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 135 PM CDT THU JUN 16 2005 .DISCUSSION... CONVERGENCE HAS STEADILY INCREASED ALONG A STRENGTHENING FRONTAL BOUNDARY THAT EXTENDS FROM A SURFACE LOW IN SOUTHEAST COLORADO TO NEAR GARDEN CITY...WOODWARD...WEATHERFORD AND DUNCAN. MODIFIED RUC SOUNDINGS SHOW MLCAPES NEARING 3000 J/KJ WITH LESS THAN 60 CIN. THE LACK OF CUMULUS CLOUDS SUGGESTS CAP IS STILL HOLDING WITH ANOTHER COUPLE OR MORE HOURS OF INSOLATION NEEDED TO FURTHER WEAKEN THE CAP. HIGH BASED CONVECTION RESULTING FROM DEEP ISENTROPIC UPGLIDE CONTINUES TO INFLUENCE THE AREA...HOWEVER THE AREAL COVERAGE HAS DECREASED PERHAPS DUE TO INCREASED DRY AIR INTRUSION FROM CONVECTIVE MIXING. ANYHOW...LATEST TRENDS SUGGEST THIS ACTIVITY WILL BE JUST A SMALL PLAYER IN THE NEAR FUTURE WEATHER. IT IS STILL LOOKING LIKE CONVECTIVE INITIATION AND SUSTAINED CONVECTION ARE MOST LIKELY NEAR AND EAST OF THE SURFACE LOW IN SOUTHEAST COLORADO...EAST SOUTHEASTWARD ALONG THE ASSOCIATED SURFACE TROUGH/DEVELOPING WARM FRONT BY MID/LATE AFTERNOON. LESS WIDESPREAD THUNDERSTORMS MAY ALSO DEVELOP FARTHER SOUTH ALONG THE WARM FRONT TO NEAR WICHITA FALLS...HOWEVER CONVERGENCE HERE MAY BE WEAKER. WILL CONTINUE EMPHASIZING THIS SCENARIO WITH POPS INCREASING ACCORDINGLY BUT NOT CATEGORICAL. SHOULD SEE A LARGE INCREASE IN AREAL COVERAGE THIS EVENING/OVERNIGHT AS STORM MERGERS OCCUR WITH CLUSTERS SUPPORTING A WIND/HAIL THREAT...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THIS EVENING. AFTER MIDNIGHT....STORMS MAY WEAKEN AS CAPE DECREASES/CIN INCREASES BUT FAIRLY WIDESPREAD STORM COVERAGE IS STILL ANTICIPATED. BY MORNING...ONE OR MORE CLUSTERS MAY STILL BE INFLUENCING THE AREA ESPECIALLY NEAR THE RED RIVER. WILL CONTINUE WITH MAINLY CHANCE POPS FRIDAY MORNING FOR THIS POSSIBILITY WITH LITTLE TO NO CHANCE BY AFTERNOON AS MESOSCALE SUBSIDENCE PREVAILS. AFTER FRIDAY...THE LARGE SCALE PATTERN CONTINUES TO SUGGEST SUPPRESSION OF CONVECTIVE DEVELOPMENT OVER THE FORECAST AREA AS A LARGE RIDGE BUILDS INTO THE AREA RESULTING IN A STRONG CAPPING INVERSION. CAN NOT RULE OUT ISOLATED/WIDELY SCATTERED DEVELOPMENT NEAR A DRYLINE WEST OF THE AREA FRIDAY-SUNDAY BUT CAP WILL BE STRONG FARTHER WEST WITH ONLY A WEAK WESTERLY WIND COMPONENT TO THE STEERING FLOW. EXPECT TEMPERATURES DURING THIS PERIOD TO ALSO RISE ABOVE NORMAL WITH 90S FOR HIGHS AND NEAR 70 FOR LOWS THROUGH DAY 7. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 90 67 92 / 70 30 30 10 HOBART OK 67 91 68 93 / 60 30 30 10 WICHITA FALLS TX 69 92 69 93 / 60 40 30 10 GAGE OK 65 89 67 93 / 70 20 30 10 PONCA CITY OK 65 87 66 90 / 70 30 30 10 DURANT OK 69 91 69 91 / 70 40 20 10 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
Hazardous weather outlook, Jun 16, 11:54 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT THU JUN 16 2005
OKZ004>048-050>052-TXZ083>090-171200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA COVERS ALL OF THE NWS NORMAN COUNTY WARNING
AREA...INCLUDING ALL OF CENTRAL AND WESTERN OKLAHOMA...AND WESTERN
NORTH TEXAS.
TIMING...
SEVERE THUNDERSTORMS MAY DEVELOP AS EARLY AS 1 PM...WITH SEVERE
STORMS POSSIBLE ALL THE WAY THROUGH THE OVERNIGHT HOURS. THE MOST
WIDESPREAD SEVERE WEATHER WILL LIKELY BE AFTER 9 PM.
IMPACTS...
LARGE HAIL WILL BE POSSIBLE WITH A FEW STORMS THROUGH MID AFTERNOON.
LATE THIS AFTERNOON AND EVENING...A FEW SUPERCELLS ARE POSSIBLE...
WITH HAIL AS LARGE AS TENNIS BALLS POSSIBLE FOR A FEW HOURS. AFTER
DARK...THE RISK WILL SHIFT TO MORE WIDESPREAD DAMAGING WINDS UP TO
70 MPH...HEAVY RAIN...AND LARGE HAIL UP TO GOLFBALL SIZE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
READY FOR SEVERE WEATHER OPERATIONS BEGINNING AS EARLY AS MID
AFTERNOON. SEVERE WEATHER OPERATIONS WILL PROBABLY BE NECESSARY
THROUGH THE NIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF CENTRAL AND
SOUTHEAST OKLAHOMA THROUGH THE MORNING. A FEW OF THESE STORMS COULD
PRODUCE SOME GUSTY WINDS AND SMALL HAIL...BUT THE SEVERE WEATHER
POTENTIAL IS VERY LOW WITH STORMS THIS MORNING.
AN OUTFLOW BOUNDARY FROM THE MORNING STORMS HAS PUSHED SOUTHWEST
INTO NORTHWESTERN TEXAS...BUT IT WILL LIKELY LIFT BACK NORTHEAST
INTO SOUTHWEST OKLAHOMA THIS AFTERNOON. CLOUDS WILL BREAK AS THE
MORNING STORMS MOVE AWAY...ALLOWING TEMPERATURES TO RISE AND
INSTABILITY TO INCREASE. WITH THIS INCREASE IN INSTABILITY AND
BOUNDARIES THAT COULD HELP FOCUS CONVERGENCE AND STORM
DEVELOPMENT...A FEW SEVERE STORMS MAY DEVELOP AS SOON AS EARLY
AFTERNOON...WITH THE MAIN THREAT BEING LARGE HAIL.
THE AIR MASS OVER MUCH OF THE AREA WILL BECOME VERY UNSTABLE THIS
AFTERNOON...WITH CAPE VALUES LIKELY EXCEEDING 3000 BY LATE
AFTERNOON. MORE THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON
...MOST LIKELY ALONG OR NEAR THE SURFACE BOUNDARY. THE COMBINATION
OF STRONG INSTABILITY AND MODERATELY STRONG VERTICAL WIND SHEAR WILL
LEAD TO SEVERE THUNDERSTORMS. A FEW SUPERCELLS ARE EXPECTED EARLY IN
THE EVENT...AND THESE STORMS COULD PRODUCE VERY LARGE HAIL.
THE THUNDERSTORMS WILL MERGE INTO A LARGE COMPLEX THIS EVENING AND
MOVE SOUTH OR SOUTHEAST ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS LATE
THIS EVENING AND OVERNIGHT. THIS IS WHEN THE MOST WIDESPREAD SEVERE
WEATHER IS EXPECTED...WITH NUMEROUS THUNDERSTORMS PRODUCING
STRONG...POSSIBLY DAMAGING WINDS...HEAVY RAIN AND SOME LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY DEVELOP AGAIN LATE FRIDAY AND MOVE
SOUTHEAST ACROSS THE AREA FRIDAY NIGHT. THUNDERSTORM CHANCES WILL BE
LOWER OVER THE WEEKEND AS A HIGH PRESSURE RIDGE BUILDS OVER THE
CENTRAL AND SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY...JUNE 17.
SMITHIn the hours before
Local storm report, Jun 16, 6:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 N ROSSTON 36.88N 99.93W
06/16/2005 0.75 INCH HARPER OK PUBLIC
&&
JLPLocal storm report, Jun 16, 7:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 4 NW ROSSTON 36.85N 99.98W
06/16/2005 1.50 INCH HARPER OK CO-OP OBSERVER
&&
JLPLocal storm report, Jun 16, 7:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 1 SW LOOKOUT 36.93N 99.29W
06/16/2005 1.75 INCH WOODS OK PUBLIC
&&
JLPLocal storm report, Jun 16, 7:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 NNW PLAINVIEW 36.90N 99.27W
06/16/2005 1.00 INCH WOODS OK PUBLIC
&&
JLPSpecial weather statement, Jun 16, 7:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 722 PM CDT THU JUN 16 2005 OKZ010-170030- WOODWARD OK- 722 PM CDT THU JUN 16 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTH OF ALABASTER CAVERNS STATE PARK TO 26 MILES NORTHWEST OF WOODWARD AT 722 PM CDT...MOVING SOUTHEAST AT 25 MPH. PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, Jun 16, 7:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL BUFFALO 36.83N 99.63W
06/16/2005 1.25 INCH HARPER OK PUBLIC
&&
JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 50 min |
| Jun 16, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 47 min |
| Jun 16, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 35 min |
| Jun 16, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 38 min |
| Jun 16, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Major | 50 min |
| Jun 16, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 44 min |
| Jun 16, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 51 min |
| Jun 16, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 48 min |
| Jun 16, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 43 min |
| Jun 16, 9:02 PM CDT | Tornado Warning | OUN | Alfalfa | 28 min |
| Jun 16, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Kingfisher, Major | 50 min |
| Jun 16, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 50 min |
| Jun 16, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 46 min |
| Jun 16, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 39 min |
| Jun 16, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 39 min |
| Jun 16, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Dewey, Kingfisher, Major | 19 min |
| Jun 16, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Dewey and 4 more | 32 min |
| Jun 16, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 54 min |
| Jun 16, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 3 more | 63 min |
| Jun 16, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Pottawatomie | 67 min |
| Jun 16, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 49 min |
| Jun 16, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 64 min |
| Jun 16, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 31 min |
| Jun 17, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 29 min |
| Jun 17, 12:11 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 64 min |
| Jun 17, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Pottawatomie, Seminole | 48 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 59 min |
| Jun 17, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Love, Marshall, Murray and 1 more | 46 min |
| Jun 17, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 48 min |
| Jun 17, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 62 min |
| Jun 17, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.